Journal of Function Spaces

Journal of Function Spaces / 2020 / Article
Special Issue

Recent Advances in Function Spaces and its Applications in Fractional Differential Equations 2020

View this Special Issue

Research Article | Open Access

Volume 2020 |Article ID 4070324 | https://doi.org/10.1155/2020/4070324

Fuli He, Z. Mostefaoui, M. Abdalla, "Fixed Point Theorems for Mizoguchi-Takahashi Type Contraction in Bicomplex-Valued Metric Spaces and Applications", Journal of Function Spaces, vol. 2020, Article ID 4070324, 7 pages, 2020. https://doi.org/10.1155/2020/4070324

Fixed Point Theorems for Mizoguchi-Takahashi Type Contraction in Bicomplex-Valued Metric Spaces and Applications

Academic Editor: Liguang Wang
Received20 Feb 2020
Revised16 Apr 2020
Accepted04 May 2020
Published04 Jun 2020

Abstract

The main aim of this paper is to study and establish some new fixed point theorems for contractive maps that satisfied Mizoguchi-Takahashi’s condition in the setting of bicomplex-valued metric spaces. These new results improve and generalize the Banach contraction principle and some well-known results in the literature. Finally, as applications of our results, we give the existence and uniqueness of the solution of a nonlinear integral equation.

1. Introduction

Fixed point theorems concern maps of a set into itself that, under certain conditions, admit a fixed point, that is, a point such that . The knowledge of the existence of fixed points has relevant applications in many branches of analysis and topology. In 2011, Azam et al. [1] introduced the so-called complex-valued metric spaces and proved the existence of fixed points under some contraction conditions. Very recently, Choi et al. [2] introduced the notion of bicomplex-valued metric space which is a generalization of the complex-valued metric space and established sufficient conditions for the existence of common fixed points of a pair of mappings satisfying a contractive condition.

The following new fixed point theorem is one of the main results of this paper. It can be considered a bicomplex-valued metric version of the Banach contraction principle and will generalize and improve some well-known results in the literature. Finally, we strengthen our results by giving an application to find an analytical solution for a nonlinear integral equation. The results thus derived in this study are generally extended and generalized in character. Moreover, the results presented here may be very useful in the study of engineering problems like boundary value problems (see, e. g., [37]) in future works.

2. Preliminaries

In this section, we recall some definitions and terminologies, used to prove the main results.

2.1. Bicomplex Numbers

The set of bicomplex numbers denoted by is the first setting in an infinite sequence of multicomplex sets which are generalizations of the set of complex numbers . Here, we recall the set of bicomplex numbers (see, for example, [810]):

Since each element in can be written as or , we can also express as where , , and are independent imaginary units such that . The product of and defines a hyperbolic unit such that . The product of units is commutative and is defined as

With the addition and multiplication of two bicomplex numbers defined in the obvious way, the set makes up a commutative ring. Three important subsets of can be specified as

Each of the set is isomorphic to the field of complex numbers, while is the set of the so-called hyperbolic numbers.

2.2. Conjugation and Moduli

Three kinds of conjugation , and can be defined on bicomplex numbers. With the bicomplex number specified as in (2) and the bar denoting complex conjugation in , we define

It is easy to check that each conjugation has the following properties:

Here, and

With each kind of conjugation, one can define a specific bicomplex modulus as

It can be shown that , where or .

A norm of a bicomplex number denoted by is defined by which, upon choosing , gives

For any two bicomplex numbers , one can easily verify that , where is a nonnegative real number. Further, for any two bicomplex numbers, holds.

Next, we recall some necessary definitions and lemmas.

First, define a partial order on as follows:

Let and . Define a partial order relation on as follows:

if and only if and . We find that if any one of the following properties holds: where is a partial order relation on . So that

We write if and , i.e., one of , , and is satisfied and we write if only is satisfied.

Given the definition of the complex metric space introduced in [1], we extend the definition of bicomplex analysis as follows.

Definition 1. Letbe a nonempty set. A functionalis called a bicomplex-valued metric onif forthe following conditions are satisfied:

Then, is called a bicomplex-valued metric space.

Some known examples of bicomplex-valued metric, which show a bicomplex-valued metric space, are the following.

Example 2. The set of real numbers together with the functionalfor all where is the usual real modulus. One can easily check that , are bicomplex-valued metric spaces.

Definition 3. Letbe a sequence in a bicomplex-valued metric space. The sequenceis said to converge toif and only if for any, there existsdepending onsuch thatfor all. It is denoted byasor.

Definition 4. A sequencein a bicomplex-valued metric spaceis said to be a Cauchy sequence if and only if for any, there existsdepending onsuch thatfor all

Definition 5. A bicomplex-valued metric spaceis said to be complete if and only if every Cauchy sequence inconverges in.

Lemma 6 (see [2]). Letbe a bicomplex-valued metric space andbe a sequence in. Then,converges toif and only ifas.

Lemma 7 (see [2]). Letbe a bicomplex-valued metric space andbe a sequence insuch that. Then, for any, .

3. Statement of Results

Definition 8 (see [11, 12]). A functionis said to be a MT-function if it satisfies Mizoguchi-Takahashi’s condition, i.e.,for all.

Clearly, if is a nondecreasing function, then is a MT-function.

Notice that is a MT-function if and only if for each there exist and such that for all , for more detail, (see [4], Remark 2.5 (iii)).

An example which is not an MT-function is given hereunder. Let be defined by

Since , is not a MT-function.

Recently, Du [13] first proved the following characterizations of MT-functions which are quite useful for proving our main results.

Theorem 9. [13] Letbe a function. Then, the following statements are equivalent.(a) is a MT-function(b)For each , there exist and such that for all (c)For each , there exist and such that for all (d)For each , there exist and such that for all (e)For each , there exist and such that for all (f)For any nonincreasing sequence in , we have (g) is a function of contractive factor, that is, for any strictly decreasing sequence in , we have

Theorem 10. Letbe a complete bicomplex-valued metric space and letbe a mapping on. Suppose that there exists a MT-functionsuch thatThen, has a unique fixed point on .

Notice that need not be continuous.

Proof. Let be given. Define the sequence by

For each , by (15), we have which implies

Let for . Then, by (18), we have

So, we know that is a strictly decreasing sequence in . Applying (g) of Theorem 9, we obtain

That is,

Let

Then, . For each , by (18) again, we have

For any with , we get

Since , . Hence, by the last inequality, we obtain that is, as Therefore, is a Cauchy sequence in the complete bicomplex-valued metric space. Then, there exists such that

Next, we prove that . Assume that . For each , by (15), we have which deduces

Since as , from Lemma 6 and Lemma 7 and by taking the limit from both sides of (29), we get

Since , then which is a contradiction. Therefore, , that is, is a fixed point of .

Finally, we want to show the uniqueness of the fixed point of . Let be a fixed point of and . By (15), we obtain which implies then

Since , we have which deduces and hence which is a contradiction. Therefore , that is, has a unique fixed point.

Example 11. Letandbe defined by, whereis the usual real modulus. One can easily check thatis a complete bicomplex-valued metric onandfor all.
Define and by , Then, is a MT-function.

For all we have then, satisfies (15).

So all the hypotheses of Theorem 10 are fulfilled. It is therefore possible to apply Theorem 10 to get the fact that has a unique fixed point on (Here, is the unique fixed point of ).

The following fixed point theorem established in metric space is immediate from Theorem 10.

Theorem 12. Letbe a complete metric space and letbe a mapping on. Suppose that there exists a MT-functionsuch thatThen, has a unique fixed point on .

Since any nondecreasing function or any nonincreasing function is an MT-function, by applying Theorem 10, we have the following results.

Corollary 13. Letbe a complete bicomplex-valued metric space and letbe a mapping on. Suppose that there exists a nondecreasing (or nonincreasing) functionsuch thatThen, has a unique fixed point on .

Corollary 14. Letbe a complete metric space and letbe a mapping on. Suppose that there exists a nondecreasing (nonincreasing) functionsuch thatThen, has a unique fixed point on .

Corollary 15 (bicomplex-valued metric version of Banach contraction principle). Letbe a bicomplex-valued complete metric space and letbe a contraction mapping on, that is,for all , where . Then, has a unique fixed point on .

The aim of the next work is to generalize our results by finding a common fixed point for functions defined on a bicomplex-valued complete metric space.

Theorem 16. Letbe a complete bicomplex-valued metric space andbemappings on. Suppose that there exists a MT-functionsuch thatfor all and , then, there exists a unique common fixed point such that

Proof. For any Putting and , then let and . Inductively, choose a sequence in so that and for all .

It follows from the property of the function that if is odd and for , then

Similarly, if is even, we also obtain that which implies that, for all

Arguing like in the proof of Theorem 16, we prove that is a Cauchy sequence in the complete bicomplex-valued metric space. Then, there exists such that

Next, we prove that . Assume that . For each , by (42), we have then then letting and by Lemma 6 and Lemma 7, we have

We obtain a contradiction. Hence, . As then

Therefore, , i.e., . If there exists another point such that , then using an argument similar to the above, we get i.e.,

We obtain a contradiction, hence .

By the same way, if there exists a unique point such that . We will show that . Suppose that , we have then which is a contradiction. Then, so .

The proof is completed.

4. Application

In this section, we give existence theorems for the Volterra-type integral equation. For this purpose, let be the space of all continuous realvalued functions on . Note that is a complete bicomplex-valued metric space by considering , then .

Consider the Volterra-type integral equation as where is the unknown solution, and .

The kernel of the integral equation is defined on .

Theorem 17. Assume that the following conditions are satisfied: (i) is continuous function(ii)there exists such thatfor all and .

Then, the nonlinear Volterra Equation (56) has a unique solution.

Proof. Define a mapping as follows:

Let . By the simple calculation and applying assumption (), for each , we can write

Then,

It follows that satisfies all the conditions of Theorem 10 where for all . Hence, has a unique fixed point. This yields that there exists a unique solution of the nonlinear Volterra integral equation.

Data Availability

No data were used to support this study.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

Authors’ Contributions

All the authors contributed equally and significantly to writing this article. All the authors read and approved the final manuscript.

Acknowledgments

The third author extend his appreciation to the Deanship of Scientific Research at King Khalid University for funding this work through research groups program under grant (R.G.P.1/184/41). The first author wish to acknowledge the approval and the support of this research study from the National Natural Science Foundation of China (11601525) and Natural Science Foundation of Hunan Province (2020JJ40644).

References

  1. A. Azam, B. Fisher, and M. Khan, “Common fixed point theorems in complex valued metric spaces,” Numerical Functional Analysis and Optimization, vol. 32, no. 3, pp. 243–253, 2011. View at: Publisher Site | Google Scholar
  2. J. Choi, S. K. Datta, T. Biswas, and M. N. Islam, “Some fixed point theorems in connection with two weakly compatible mappings in bicomplex valued metric spaces,” Honam Mathematical Journal, vol. 39, no. 1, pp. 115–126, 2017. View at: Publisher Site | Google Scholar
  3. M. Ku, F. He, and X. He, “Riemann-Hilbert problems for null-solutions to iterated generalized Cauchy–Riemann equation on upper half ball,” Complex Variables and Elliptic Equations, vol. 65, pp. 1–17, 2020. View at: Publisher Site | Google Scholar
  4. M. Ku, F. He, and Y. Wang, “Riemann-Hilbert problems for hardy space of meta-analytic functions on the unit disc,” Complex Analysis and Operator Theory, vol. 12, no. 2, pp. 457–474, 2018. View at: Publisher Site | Google Scholar
  5. M. Ku, Y. Wang, F. He, and U. Kähler, “Riemann–Hilbert problems for monogenic functions on upper half ball of ,” Advances in Applied Clifford Algebras, vol. 27, no. 3, pp. 2493–2508, 2017. View at: Publisher Site | Google Scholar
  6. F. He, M. Ku, U. Kähler, F. Sommen, and S. Bernstein, “Riemann–Hilbert problems for null-solutions to iterated generalized Cauchy–Riemann equations in axially symmetric domains,” Computers & Mathematics with Applications, vol. 71, no. 10, pp. 1990–2000, 2016. View at: Publisher Site | Google Scholar
  7. F. He, M. Ku, U. Kähler, F. Sommen, and S. Bernstein, “Riemann-Hilbert problems for monogenic functions in axially symmetric domains,” Boundary Value Problems, vol. 2016, Article ID 22, 2016. View at: Publisher Site | Google Scholar
  8. D. Alpay, M. E. Luna-Elizarraràs, M. Shapiro, and D. C. Struppa, “Basics of Functional Analysis with Bicomplex Scalars, and Bicomplex Schur Analysis,” in SpringerBriefs in Mathematics, Springer, 2014. View at: Publisher Site | Google Scholar
  9. M. E. Luna-Elizarraràs, M. Shapiro, D. C. Struppa, and A. Vajiac, Bicomplex Holomorphic Functions: The Algebra, Geometry and Analysis of Bicomplex Numbers. Frontiers in Mathematics, Springer, 2015. View at: Publisher Site
  10. G. B. Price, An Introduction to Multicomplex Spaces and Functions, Marcel Dekker, 1991.
  11. W.-S. Du, “Coupled fixed point theorems for nonlinear contractions satisfied Mizoguchi-Takahashis condition in quasiordered metric spaces,” Fixed Point Theory and Applications, vol. 2010, Article ID 876372, 9 pages, 2010. View at: Publisher Site | Google Scholar
  12. W.-S. Du, “Some new results and generalizations in metric fixed point theory,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, no. 5, pp. 1439–1446, 2010. View at: Publisher Site | Google Scholar
  13. W.-S. Du, “On coincidence point and fixed point theorems for nonlinear multivalued maps,” Topology and its Applications, vol. 159, no. 1, pp. 49–56, 2012. View at: Publisher Site | Google Scholar

Copyright © 2020 Fuli He et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views97
Downloads127
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.